# SDR 2014FA0000485

- Difficulty date: August 20, 2014
- Submitted: August 20, 2014
- Operation: General aviation
- Aircraft: N814BH
- Make and model: Cirrus SR22
- Aircraft serial: 0348
- Aircraft time: 504 hours
- System (JASC): 3010 · Airfoil Anti/De-ice System
- Part: Anti-Ice System
- Condition: Restricted
- Location: Zone 300
- Part time: 504 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IT WAS REPORTED THAT THE ANTI-ICE PANELS ON THE ELEVATOR TIPS WERE NOT FLOWING ON THIS ACFT.  THE SYSTEM WAS DISABLED AND THE ACFT CAME TO OUR SERVICE CENTER FOR AN ANNUAL INSPECTION.  THE ELEVATOR TIP FLUID FEED LINES WERE FOUND TO HAVE A CREAMY WHITE SUBSTANCE IN THE END OF THE LINES ENTERING THE PANELS THAT PREVENTED FLOW OF FLUID INTO THE PANELS.  THERE WAS CONCERN ABOUT CONTAMINATION IN THE REST OF THE SYSTEM.  SINCE WE ARE ATTACHED TO THE MFG FACTORY, ARRANGEMENTS WERE MADE TO BRING THE ACFT INTO THE STATION WHERE THE ANTI-ICE SYSTEM IS INSPECTED DURING PRODUCTION AND PERFORM A PRECISE FLOW CHECK.  BOTH HORIZONTAL STABILIZER AND THE VERTICAL STABILIZER PANELS FAILED THIS CHECK BY A SIGNIFICANT MARGIN.  AN ADDITIONAL CHECK WAS MADE USING A CALIBRATED ORIFICE THAT SIMULATES A PANEL AND IT WAS FOUND THAT THE PUMPS AND FLOW DIVIDERS WERE DELIVERING FLUID IN SUFFICIENT QUANTITY AND PRESSURE TO THE PANELS FOR PROPER OPERATION.  IT IS CONCLUDED THAT THE HORIZONTAL AND VERTICAL STABILIZER PANELS WERE ALSO AFFECTED BY THE CONTAMINATION AND THIS RESULTED IN A REDUCTION IN PERFORMANCE.  THE AFFECTED PANELS CANNOT BE SALVAGED AND WILL NEED TO BE REPLACED.  IT SHOULD BE NOTED THAT WITHOUT A PRECISE MEASUREMENT OF THE FLUID FROM THE PANELS, THEY VISUALLY APPEARED TO "WET OUT" AND FUNCTION NORMALLY.  A VISUAL INSPECTION MAY NOT BE SUFFICIENT TO DETERMINE PROPER PANEL OPERATION.
